MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403920
Medical Device Problem Codes Break (1069); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results.The returned flexiva id 365 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The piece measured 268.5 cm from the end of the connector to the end of the exposed glass tip.The exposed glass tip measured 3 mm and appeared in good condition.When connected to the laser console, the rfid was able to be recognized without any error messages.Functional analysis revealed that there was no light from the sma connector, indicating a fracture within the fiber connector.No other problems with the device were noted.The reported complaint of rfid connection issue was not confirmed.Although there was no problem detected with the rfid connection, the fracture within the connector likely resulted in difficulty using the fiber.It is likely that procedural handling of the device during set-up contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a flexiva id 365 laser fiber was used in a lithotripsy procedure in the kidney performed on (b)(6) 2021.The laser unit used was a lumenis 100 watt laser console.During preparation, the laser fiber did not turn on.The procedure was completed with another flexiva id 365 laser fiber.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.Additional information: this event has been deemed reportable based on the investigation finding that the laser fiber was broken within the connector.

Brand Name
FLEXIVA ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12594880
Report Number3005099803-2021-05190
Device Sequence Number4290519
Product Code GEX
UDI-Device Identifier08714729963776
UDI-Public08714729963776
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2024
Device Model NumberM006R8403920
Device Catalogue Number69269
Device Lot Number0000011135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2021
Initial Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1